Pacific Journal of Mathematics

The behavior of chains of orderings under field extensions and places.

Ron Brown

Article information

Pacific J. Math., Volume 127, Number 2 (1987), 281-297.

First available in Project Euclid: 8 December 2004

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 12J15: Ordered fields
Secondary: 12D15: Fields related with sums of squares (formally real fields, Pythagorean fields, etc.) [See also 11Exx] 12J10: Valued fields


Brown, Ron. The behavior of chains of orderings under field extensions and places. Pacific J. Math. 127 (1987), no. 2, 281--297.

Export citation


  • [B] E. Becker, Hereditarily-Pythagorean Fields and Orderings of Higher Level, IMPA Lecture Notes,No. 29, Rio de Janeiro, 1978.
  • [Br] R. Brown, Real places and orderedfields, Rocky Mountain J. Math., 1 (1971), 633-636.
  • [Brl] R. Brown, An approximation theorem for extended prime spots, Canad. J. Math., 24 (1972), 167-184.
  • [Br2] R. Brown, Real closures of fields at orderings of higher level, Pacific J. Math., 127 (1987), 261-279.
  • [F] L. Fuchs, Infinite Abelian Groups,Vol. I, Academic Press, New York, 1970.
  • [H] J. Harman, Chains of Higher Level Orderings, Ph.D. Dissertation, University of California, Berkeley, 1980.
  • [L] T. Y. Lam, The theory of orderedfields, Proceedings of the Algebra and Ring Theory Conference (ed. B. McDonald),Marcel Decker, 1980.
  • [R] P. Ribenboim, Theorie des Valuations, Les Presses de Universite de Montreal, Montreal, 1964.